MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 23MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-123; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 23MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-123; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6276-1-123
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Osteolysis (2377)
Date of Event 06/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
It was reported by patient's attorney as a result of a legal claim that on (b)(6) 2010 the patient underwent a right hip surgery and was implanted with an lfit v40 femoral head and restoration modular hip system.It is further alleged that on (b)(6) 2021 the patient underwent right total hip revision due to corrosion and adverse tissue reaction, osteolysis of the right total hip replacement and a large pseudotumor.
 
Additional Manufacturer Narrative
Reported event: an event regarding altr/ abnormal ion level and corrosion involving a restoration modular body was reported.The device failure mode was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports the failure of a revision total hip replacement after about 10 years due to elevated ion levels, corrosion and pseudotumor.I can confirm that this event took place since i was able to review the operation report and the stickers of the implants used.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of elevated ion levels, corrosion and pseudotumor and osteolysis are multifactorial.These include surgical technique factors, patient factors, and implant factors.In order to definitely confirm corrosion a metallurgical analysis should be carried out.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's hip was revised due to corrosion and adverse tissue reaction, osteolysis of the right total hip replacement and a large pseudotumor.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported by patient's attorney as a result of a legal claim that on (b)(6), 2010 the patient underwent a right hip surgery and was implanted with an lfit v40 femoral head and restoration modular hip system.It is further alleged that on (b)(6), 2021 the patient underwent right total hip revision due to corrosion and adverse tissue reaction, osteolysis of the right total hip replacement and a large pseudotumor.*update on 05-may-2022: "[.] under indications the surgeon states that the patient developed a pseudo-tumor and elevated cobalt ions.A revision was carried out.[.] the surgeon also noted damage to the locking mechanism of the acetabular component and revision of the acetabular component was carried out.[.] ".

Brand Name
23MM MOD REV HIP BDY/BLT +10MMCOMPONENT LEVEL 9006-1-123
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key12344544
Report Number0002249697-2021-01426
Device Sequence Number11790993
Product Code LPH
UDI-Device Identifier04546540641151
UDI-Public04546540641151
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K013106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2015
Device Model Number6276-1-123
Device Catalogue Number6276-1-123
Device Lot Number32986101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexFemale